Losing weight with laxatives

Common Questions and Answers about Losing weight with laxatives

losing-weight

1140989 tn?1429773263 Taking laxatives won't make you lose real weight. What I mean by that is that you may feel like you are losing some weight but it's only water weight. You will not lose fat by taking laxatives. They are dangerous too. You can become dehydrated and worse, your bowels can become dependent on laxatives, meaning you won't be able to go to the bathroom without laxatives.
Avatar f tn I recently started taking (mineral oil) laxatives in an attempt to lose weight. Which was probably not such a good idea. After a few days of taking more than then the reccomended amount , when i went to the bathroom an orange oily liquid came out (along with urine and stuff) So, what does this mean? Is it bad? Or no big deal? Thanks.
1091149 tn?1396349503 Hello Doctor, This is a very important question for me. Currently I am on 110mg of methadone which is making me terribly constipated, so i been trying different kinds of laxatives, suppositories and pills to help me move it along. It is very uncomfortable. So I'm looking for a good lax number one. Part two of my question is that now that i been on the program for a few months im trying to focus on living a healthy lifestyle, losing weight and exercising a couple/few times a week.
Avatar f tn ll put on weight my jeans have become slightly tighter and this is the only way i could think about losing the weight. I dont know if i should take another three or something?
Avatar m tn Yes I remember the horrible constipation. Laxatives never worked for me. It's funny the only thing that did was a very large glass of warm prune juice. I'd go within 2-3 hours completely emptying me. I'd have to do that every 3 days. I was on oxycodone for 11 years and been off for just over 3 months. I did it cold turkey with the help of this web forum and AA meetings. How long have you been using and what do you take?
Avatar n tn s Hospital in Dallas, but they tell her parents the same thing that her pediatrician says... more laxatives....she is losing weight. and she is already a skinny little girl....
Avatar f tn I was diagnosed with chronic constipation over a year and 1/2 ago, lactose intolerant, malfunctioning gall bladder and not enough inertia in my colon to move matter through it properly. I was taking 13-15 laxatives a day with little to no relief, and definitely no weight loss. The last 2 months, my doctor put me on phentermine. I went in today for my rx renewal and I have not lost 1 pound. She feels the constipation is why, but I do not.
Avatar f tn I had gained weight and was having trouble losing it so my GP suggested checking my thyroid glands. I was hoping that by taking theses tablets i would suddenly feel marvelous but i feel worse. Very very tired all the time and just do not seem to have the energy to focus on things let alone tiring to lose weight. I also feel more hungry all the time ....
Avatar m tn was still having diarrhea but i could still feel the lump and was feeling pain in my lower back went back to ER a couple days later had stoped laxatives the day bfore went to er they told me to try Miralax so i waited a day to get it took it the next night was still having diarrhea and noticed i had undigested food my stools they told me to stop taking them so i did waited about two weeks still having strange stools and BM still feeling dehydrated and im losing weight for some reason though im
Avatar f tn t going to cause any actual weight loss. Trust me, I can tell you this from experience as someone who struggled with eating disorders for many years and probably tried it all.
Avatar f tn I started with just 1 every couple of days to help my bowels move and realized that I was losing weight from it and felt skinnier. I continued my exercising but I had just started college so my healthy eating wasn't as healthy as before. Even though I abused laxatives for this past year I have gone from my original healthy 104lbs to 113lbs and feel disgustingly huge. My stomach is thick and I can't run as much as I used to.
Avatar n tn for the past 2 months i keep getting nausea and losing weight after i eat, i sometimes feel stomach pains but not all the time, what could be wrong?
1091149 tn?1396349503 Hello Doctor, This is a very important question for me. Currently I am on 110mg of methadone which is making me terribly constipated, so i been trying different kinds of laxatives, suppositories and pills to help me move it along. It is very uncomfortable. So I'm looking for a good lax number one. Part two of my question is that now that i been on the program for a few months im trying to focus on living a healthy lifestyle, losing weight and exercising a couple/few times a week.
Avatar n tn I'm not losing weight and I haven't the slightest idea why! I've been obsessing over my weight for idk how long. I have lost 50lbs on my own and that took a year (toooo slow). Then, back in September, I had my heart broken and gained about 10 of it back. I've been on this really hardcore diet and exercise for almost two weeks and haven't lost a single ounce! I'm 5'6 and weight about 280lbs!
Avatar m tn My question is that after these years, he has been losing weight terribly despite having a healthy appetite and eating the same if not more than usual. Something that I never considered was how the daily laxative would affect his absorption of vitamins and minerals. Surely pushing everything through quickly with very little colon already would rob him of vitamins and create certain deficiencies for him...that's my concern. That and the dramatic weight loss.
Avatar n tn I started like you with anorexia which caused a lot of digestive issues so started with the laxatives and it caused major stomach issues for years. I didn't ever believe people when they said that eating disorders could cause other health problems until it happened to me.
1103360 tn?1258309599 I am too embarassed to tell the full story about how I am losing wt. with him. I am seeing a therapist and psychiatrist that know the whole story so I am getting help. This is not a large town and there is no OA meetings. The large hospital here - Scott and White also does not have group therapies which is disappointing. Thanks.
964675 tn?1247628283 some days i feel bad, as my old psycharist used to say --- it will be a long battle, take each day at a time. But moving overseas to be living with my parents --- they have cut me off my meds, docs and all help. Maybe its a way of them coping that such illness or any sort of mental illness doesnt happen in the family. what u dnt talk about doesnt exist maybe? i dont know. but i know im getting better since im not suicidal anymore.
Avatar n tn my 3yr old son does not eat and he is losing weight since at the age of 9months, he complains of an itch anus,can there be pin worms causing this. can access medication.
Avatar n tn You have some of the same symptoms I had before I was finally diagnosed with diabetes. I was so tired all the time and losing weight quickly. I sweated everytime I ate high carb foods such as sweets, potatoes, breads, rice and pastas. I finally went to the doctor because of the awful fatique and tests showed I had uncontrolled diabetes. Please go to your doctor and tell him your symptoms....
Avatar n tn is it dangerous to take laxatives everyday? This discussion is related to <a href='http://www.medhelp.org/posts/show/228504'>Scared - what is wrong??</a>.
Avatar f tn Your body has become accustomed to the laxatives, and the longer you use them, the more you will have to take, and more fequently. Your colon is losing it's ability to function without the stimulation of the laxatives, and this isn't good. Get off the laxatives, eat Activia, fruits and salads. It will take awhile, and you will have symtoms of constipation, swollen stomach, etc, but stick with it.
Avatar n tn I have had a problem with constipation during the last two weeks. I've taken different laxatives and have had small bowel movements. I have gained 8 lbs. This discussion is related to <a href='http://www.medhelp.org/posts/show/230497'>Intestinal Paralysis</a>.
Avatar n tn For years I have taken laxatives as a means of weight control and now have realized I'm totally dependent on them. I was in therapy for several yrs for PTSD and found this particular subject very difficult to talk about. Now, I guess I need to know what kind of damage can be done for overuse. I've noticed if I try and go a day without any, I have significant swelling in my legs and palpitations. How does one quit taking them, if you have the symptons mentioned above?
Avatar m tn in turn I had to also take thyroid hormone which may also relate to your problems with losing weight. I know its a scary thought & you should do it when you & only when you feel up to it. I quit because I made my self see the true hate I had for the drugs. There is always another way to cope. Sorry if I preached too much & I hope this helped. btw It took me 3 years & almost cost me my marrige to figure out that the meds were my whole problem. Good luck.
Avatar n tn Detox teas do not help with weight loss. The ones for weight loss only work short term because they contain laxatives, which isn't a healthy way to lose weight. Real detox teas are for detoxing, not losing weight.
Avatar n tn plz i need help,iam a 32 years old femal,resently diagoned with cronic peptic ulcer,takin omiprazole,the pain has reduced but i still have a dull mid upper abdominal pain,resently i also discorvered i cant have a bowel movement without laxzatives,i cant gas and have become depressed and withdrawn,plz what can b wrong with me,loss of weight and appitite even thirst,donont know if its cazuse am depressed plz help